A.R. Danilin, O.O. Kovrizhnykh. On a singularly perturbed time-optimal control problem with two small parameters ... P. 76-92

In this paper we investigate a time-optimal control problem for a singularly perturbed linear autonomous system with two independent small parameters and smooth geometric constraints on the control in the form of a ball. The main difference of this case from the systems with fast and slow variables studied earlier is that here the matrix at the fast variables is a multidimensional analog of the second-order Jordan cell with zero eigenvalue and, thus, does not satisfy the standard condition of asymptotic stability. Continuing the research, we consider initial conditions depending on the second small parameter; in the degenerate case, this resulted in an asymptotic expansion of the solution of a fundamentally different type. The solvability of the problem is proved. We also derive and justify a complete power asymptotic expansion in the sense of Erdelyi of the optimal time and optimal control with respect to a small parameter at the derivatives in the equations of the systems.

Keywords: optimal control, time-optimal control problem, asymptotic expansion, singularly perturbed problem, small parameter.

The paper was received by the Editorial Office on March 30, 2018.

Funding Agency:

Ministry of Education and Science of the Russian Federation (Grant Number 02.А03.21.0006).

Aleksei Rufimovich Danilin, Dr. Phys.-Math. Sci., Prof., Krasovskii Institute of Mathematics and Mechanics, Ural Branch of the Russian Academy of Sciences, Yekaterinburg, 620990 Russia; Ural Federal University, Yekaterinburg, 620002 Russia, e-mail: dar@imm.uran.ru.

Ol’ga Olegovna Kovrizhnykh, Cand. Sci. (Phys.-Math.), Krasovskii Institute of Mathematics and Mechanics, Ural Branch of the Russian Academy of Sciences, Yekaterinburg, 620990 Russia; Ural Federal University, Yekaterinburg, 620002 Russia, e-mail: koo@imm.uran.ru.


1.   Pontryagin L.S., Boltyanskii V.G., Gamkrelidze R.V., Mishchenko E.F. The mathematical theory of optimal processes, ed. L.W. Neustadt, N Y, London, Interscience Publ. John Wiley & Sons, Inc., 1962, 360 p. ISBN: 0470693819 . Original Russian text published in Matematicheskaya teoriya optimal’nykh protsessov, Moscow: Fizmatgiz Publ., 1961, 391 p.

2.   Krasovskii N.N. Teoriya upravleniya dvizheniem. Lineinye sistemy. [Theory of control of movement. Linear systems]. Moscow: Nauka Publ., 1968, 476 p.

3.   Vassilyeva A.B., Dmitriev M.G. Singular perturbations in optimal control problems. J. Math. Sci., 1986, vol. 34, iss. 3, pp. 1579–1629. doi: 10.1007/BF01262406 .

4.   Kokotovic P.V., Haddad A.H. Controllability and time-optimal control of systems with slow and fast modes. IEEE Trans. Automat. Control., 1975, vol. 20, no. 1, pp. 111–113. doi: 10.1109/TAC.1975.1100852 .

5.   Dontchev A.L. Perturbations, approximations and sensitivity analisis of optimal control systems, Berlin, Heidelberg, N Y, Tokio, Springer-Verlag, 1983, 161 p. doi: 10.1007/BFb0043612. Translated under the title Sistemy optimal’nogo upravleniya: Vozmushcheniya, priblizheniya i analiz chuvstvitel’nosti, Moscow, Mir Publ., 1987, 156 p.

6.   Gichev T.R., Donchev A.L. Convergence of the solution of the linear singularly perturbed problem of time-optimal response. J. Appl. Math. Mech., 1979, vol. 43, iss. 3, pp. 502–511.
doi: 10.1016/0021-8928(79)90098-4 .

7.   Danilin A.R., Il’in A.M. On the structure of the solution of a perturbed optimal-time control problem. Fundament. Prikl. Matematika, 1998, vol. 4, no. 3, pp. 905–926 (in Russian).

8.   Danilin A.R., Kovrizhnykh O.O. On the dependence of the time-optimal control problem for a linear system of two small parameters. Vest. Chelyabinskogo Univer., Ser. Matematika, Mekhanika, Informatika 14, 2011, no. 27, pp. 46–60 (in Russian).

9.   Danilin A.R., Kovrizhnykh O.O. Time-optimal control of a small mass point without environmental resistance. Dokl. Math., 2013, vol. 88, no. 1, pp. 465–467. doi:10.1134/S1064562413040364 .

10.   Erdelyi A., Wyman M. The asymptotic evaluation of certain integrals. Аrсh. Rational Mech. Anal., 1963, vol. 14, pp. 217–260.

11.   Lee E.B., Markus L. Foundations of optimal control theory. N Y, London, Sydney: John Wiley & Sons, Inc., 1967, 576 p. Translated under the title Osnovy teorii optimal’nogo upravleniya, Moscow, Nauka Publ., 1972, 576 p. ISBN: 0471522635 ..

12.   Danilin A.R. Asymptotic behavior of the optimal cost functional for a rapidly stabilizing indirect control in the singular case. Comput. Math. Math. Physics, 2006, vol. 46, no. 12, pp. 2068–2079.

13.   Il’in A.M., Danilin A.R. Asymptotic methods in analysis. M.: Fizmatlit, 2009, 248 p. ISBN: 978-5-9221-1056-3 .

14.   Kantorovich L.V.,  Akilov G.P. Functional Analysis. Second Ed. N Y: Pergamon Press Ltd, 1982, 589 p. ISBN: 0-08-023036-9 . First ed. published by “Nauka” Publ., 1959.